Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

May 30, 2016Southampton County, Virginia

NWS Wakefield, VA issued this special weather statement at May 30, 2016, 4:21 PM EDT for Southampton County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 4:21 PM EDT (20:21 UTC)
Expired
May 30, 2016, 5:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

County Southampton County, VA

The radar

The Norfolk radar (KAKQ), 6 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS81 KAKQ 302021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT MON MAY 30 2016

VAZ088-089-092-302115-
SUSSEX-SURRY-SOUTHAMPTON-
421 PM EDT MON MAY 30 2016

...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
SOUTHEASTERN SURRY...CENTRAL SOUTHAMPTON AND NORTHEASTERN SUSSEX
COUNTIES THROUGH 515 PM...

AT 419 PM EDT...RADAR INDICATED AN AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM DENDRON TO 6 MILES
NORTHWEST OF NEWSOMS. MOVEMENT WAS NORTHEAST AT 5 MPH.

ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE
SHOWERS AND STORMS.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...COURTLAND...WAKEFIELD...IVOR...DENDRON...ELBERON...CAPRON...BOOTH
FORK...BERLIN...LITTLETON...DORY...SEBRELL...VICKSVILLE...MANRY...BEACHLAND...
ELLIS FORK...RUNNYMEDE AND WORRELL.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3705 7710 3711 7674 3701 7683 3699 7685
      3698 7685 3666 7711 3664 7730
TIME...MOT...LOC 2019Z 226DEG 5KT 3702 7695 3670 7719 

$$

ALB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at May 30, 3:48 PM EDT, 33 minutes earlier.

Area forecast discussion, May 30, 3:48 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
348 PM EDT MON MAY 30 2016

.SYNOPSIS...
The remnants of Post Tropical Storm Bonnie will slowly slide
northeast along the Carolina coast through mid week. A cold front
then approaches from the west...crossing the area Friday into
Friday night.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Latest sfc analysis shows the remnant lo of Post-Tropical Storm
Bonnie centered over extreme ern SC...with a trof of lo pres over
the Mid Atlc. Moisture continues to stream nwrd this aftn/eveng
as the area sits in the right-entrance-region of an upr-level jet
streak. Moderate to heavy rain is psbl at times...so maintained
mention in the HWO. Altho many areas will just receive light
amounts...some areas may receive an additional inch of rain.
Forcing for ascent weakens tngt as the best moisture pulls
offshore...so pops decrease to slight chance-chance everywhere
ovrngt. Otws...cloudy skies will prevail with some breaks in the
clouds psbl over the Piedmont. Temps will bottom out to near
normal readings...lows in the the mid 60s most spots.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Short term period will remain unsettled with frequent chances for
rain. Forecast is complicated by the weak remnant lo of Post-
Tropical Storm Bonnie sliding ne up the Carolina cst each day in
the period...with the Mid Atlc in a continued moist airmass
despite meager lift. For now...best chances of rain will
primarily be over srn areas. Chances for rain each period thru Thu
will be in the slight chance-chance range. Temps will be near
normal...with highs avgg in the upr 70s to mid 80s and lows
ranging thru the 60s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Unsettled wx xpcd through most of the extended pd. Remnant lo pres
to be sloly kicked out well off the cst Thu ngt through Fri w/
approach of a cdfnt fm the nw and S/W aloft tracking fm the Great
Lakes/Oh Vly to the NE states. The fnt crosses the fa Fri aftn/eve
shras and psbl tstms...then stalls ovr the Carolinas Fri ngt through
Sat. The fnt is xpcd to be pulled back N by Sun as a deep trough
aloft dives SE through the Great Lakes/Oh Vly...resulting in
additional chcs for shras/tstms into Mon.

Highs Fri fm the u70s on the ern shore to the l-m80s elsw...then
inthe m-u70s at the cst and l80s inland Sat/Sun and Mon. Lows in the
60s.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers persist across the region with every TAF site recording
rain at the onset of the 18z TAFs. Conditions generally MVFR, with
obs bouncing between scattered and broken around 700 to 1200 ft
AGL. This has made for quite a challenging TAF forecast. Based on
persistence and the air mass over the region, have continued with
the trend of MVFR/IFR conditions through the afternoon, with some
increased confidence for widespread IFR conditions overnight at
all TAF sites. The exception may be ORF where MVFR conditions are
favored. Regardless, expect poor aviation conditions overnight.
Showers begin to push toward the coast early this evening,
becoming more scattered across the southeast half of the forecast
area through the overnight period. While conditions favor stratus,
expect fog to develop mainly along the coast reducing visibilities
to less than 3 miles at times. Weak pressure gradient results in
light and variable winds overnight. Expect conditions to improve
by mid morning Tuesday with MVFR and VFR conditions returning to
the TAF sites.

Post tropical storm Bonnie lingers over the Carolinas through
Wednesday, resulting in ongoing unsettled weather conditions.
Periods of rain and MVFR and IFR conditions are expected through
Wednesday. A brief reprieve from the rain is forecast Wednesday
night and possibly Thursday. A cold front then approaches the area
of Friday, resulting in more showers and reduced visibilities and
ceilings.

&&

.MARINE...
No headlines necessary attm. Remnant lo pres along the Carolina
coasts through Wed then slowly tracks NE off the VA cst-Delmarva Thu
into Fri. A cdfnt approaches the wtrs fm the NW Fri...pushing E
and S of the wtrs Fri ngt...then stalling ovr the Carolinas on
Sat.

SE winds becoming more ENE tngt...then contg through Thu ngt.
Speeds rmng generally aob 15kt...though there may be a bit of an
incrs in speeds Wed into Thu as remnant lo pres tracks closer (to
the srn wtrs). Seas 3-4ft in persistent onshore swell...but may
build to 4-5 ft Wed into Thu eve as remnant lo pres tracks just
off the mdatlc coast during this timeframe. Waves 1-2 ft with up
to 3 ft possible at times in the mouth of Ches Bay due to the
onshore swell.

&&

.CLIMATE...
The monthly rainfall total at Richmond through Midnight has
reached 9.36", setting a new record for the month of May at RIC.
Additional rainfall is expected through tomorrow, which could
push the monthly total above 10". If this does occur, it would
only be the second occurrence of 10" or more of rain in a month
prior to July. The other occurrence was Jan 1937 (10.08").

     Top 6 wettest months of May at Richmond...

 1. 9.36" 2016 (Through Midnight EDT)
 2. 9.13" 1889
 3. 8.98" 1873
 4. 8.87" 1972
 5. 8.67" 1886
 6. 8.59" 2003

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...ALB
AVIATION...SAM
MARINE...ALB
CLIMATE...
Hazardous weather outlook, May 30, 4:02 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT MON MAY 30 2016

VAZ048-060>062-064>069-079-509>513-515-517-519-521-312015-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
WESTERN HENRICO-WESTERN KING WILLIAM-WESTERN KING AND QUEEN-
WESTERN ESSEX-
402 PM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012>017-030>032-VAZ075>078-080>090-092-093-095>097-099-
100-514-516-518-520-522>525-312015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-ACCOMACK-
NORTHAMPTON VA-EASTERN CHESTERFIELD-EASTERN HENRICO-
EASTERN KING WILLIAM-EASTERN KING AND QUEEN-EASTERN ESSEX-YORK-
NEWPORT NEWS-HAMPTON/POQUOSON-
402 PM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS MAY PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS
THE OUTLOOK AREA THROUGH THIS EVENING. LOCALIZED FLOODING WILL BE
POSSIBLE IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-VAZ098-312015-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
402 PM EDT MON MAY 30 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SHOWERS MAY PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS
THE OUTLOOK AREA THROUGH THIS EVENING. LOCALIZED FLOODING WILL BE
POSSIBLE IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 30, 1:58 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EDT MON MAY 30 2016

VAZ084-093-095>097-523>525-301900-
YORK-HAMPTON/POQUOSON-SUFFOLK-NEWPORT NEWS-GLOUCESTER-ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-CHESAPEAKE-
158 PM EDT MON MAY 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GLOUCESTER...CENTRAL ISLE OF WIGHT AND SOUTHEASTERN YORK COUNTIES...
THE NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE
NORTHWESTERN CITY OF NORFOLK...THE CITY OF SUFFOLK...THE CITY OF
POQUOSON...THE CITY OF HAMPTON AND THE CITY OF NEWPORT NEWS...

AT 158 PM EDT...HEAVY SHOWERS WERE CLUSTERED NEAR CRITTENDEN... OR 7
MILES SOUTH OF CHRISTOPHER NEWPORT UNIVERSITY...MOVING NORTHEAST AT
20 MPH.

1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...SMITHFIELD...WINDSOR...LANGLEY AFB...OLD DOMINION
UNIVERSITY...SEAFORD...CHRISTOPHER NEWPORT UNIVERSITY...HAMPTON
UNIVERSITY...PATRICK HENRY FIELD...VIRGINIA INSTITUTE FOR MARINE
SCIENCES...HOLLAND...DOWNTOWN SUFFOLK...CHURCHLAND...GLOUCESTER POINT...
NORFOLK...CHESAPEAKE...PORTSMOUTH...SUFFOLK AND ISLE OF WIGHT.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3666 7686 3718 7659 3718 7658 3735 7650
      3728 7625 3727 7629 3729 7633 3724 7635
      3721 7635 3720 7632 3715 7626 3711 7624
      3707 7623 3700 7626 3698 7623 3656 7653
TIME...MOT...LOC 1758Z 205DEG 16KT 3696 7647

MINNICK
Special weather statement, May 30, 2:05 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 PM EDT MON MAY 30 2016

VAZ079>081-087-088-301900-
BRUNSWICK-SUSSEX-GREENSVILLE-DINWIDDIE-PRINCE GEORGE-
205 PM EDT MON MAY 30 2016

...A LINE OF SHOWERS WILL AFFECT GREENSVILLE...SOUTHEASTERN
BRUNSWICK...PRINCE GEORGE...WESTERN SUSSEX...AND SOUTHEASTERN
DINWIDDIE COUNTIES...THE CITY OF EMPORIA AND THE CITY OF
PETERSBURG...

AT 204 PM EDT...RADAR INDICATED HEAVY SHOWERS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR PETERSBURG TO NEAR GASBURG. MOVEMENT WAS
NORTHEAST AT 15 MPH.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
PETERSBURG...EMPORIA...DISPUTANTA...PURDY...FORT LEE...PRINCE GEORGE...
BRUNSWICK...JARRATT...STONY CREEK...GASBURG...BARLEY...BURROWSVILLE...
CARSON...GARYSVILLE...RADIUM...LANES CORNER...EDGERTON...FIELDS
CROSSROADS...ANTE AND RICHARD BLAND COLLEGE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE SHOWERS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3722 7745 3724 7738 3725 7738 3727 7701
      3716 7710 3711 7716 3710 7715 3668 7748
      3667 7750 3667 7749 3655 7758 3655 7799
TIME...MOT...LOC 1804Z 221DEG 14KT 3717 7737 3658 7781

MINNICK
Special weather statement, May 30, 3:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT MON MAY 30 2016

NCZ012-VAZ079>083-087>090-092-512>516-518-520-302015-
NORTHAMPTON-NEW KENT-GREENSVILLE-WESTERN CHESTERFIELD-SURRY-JAMES
CITY-EASTERN HENRICO-CHARLES CITY-DINWIDDIE-EASTERN KING
WILLIAM-SOUTHAMPTON-PRINCE GEORGE-BRUNSWICK-EASTERN HANOVER-WESTERN
HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN CHESTERFIELD
(INCLUDING COL. HEIGHTS)-SUSSEX-EASTERN KING AND QUEEN-
315 PM EDT MON MAY 30 2016

...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
CENTRAL AND SOUTH CENTRAL VIRGINIA THROUGH 415 PM...

AT 313 PM EDT...RADAR INDICATED AN AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BOTTOMS BRIDGE TO
NEAR WAVERLY TO NEAR BARLEY. MOVEMENT WAS NORTHEAST AT 15 MPH.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...PETERSBURG...DINWIDDIE...HOPEWELL...NEW KENT...COLONIAL
HEIGHTS...KING WILLIAM...CHARLES CITY...EMPORIA...WEST POINT...WAVERLY...
LAWRENCEVILLE...MCKENNEY...CLAREMONT...SURRY...HIGHLAND SPRINGS...ROXBURY...
KING AND QUEEN COURT HOUSE...CHESTER AND TOANO.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE SHOWERS
AND STORMS. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD
CONDITIONS. HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND
POSSIBLE MINOR FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3663 7804 3759 7744 3767 7714 3766 7711
      3769 7706 3775 7684 3720 7674 3654 7752
      3651 7788 3651 7790 3654 7790 3655 7804
TIME...MOT...LOC 1913Z 239DEG 15KT 3749 7717 3709 7715 3656 7777

ALB
Special weather statement, May 30, 3:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT MON MAY 30 2016

VAZ095>097-524-525-302030-
HAMPTON/POQUOSON-SUFFOLK-NEWPORT NEWS-NORFOLK/PORTSMOUTH-CHESAPEAKE-
352 PM EDT MON MAY 30 2016

...AN AREA OF HEAVY RAIN AND ISOLATED THUNDERSTORMS WILL AFFECT
...THE NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE CITY
OF HAMPTON... THE SOUTHERN CITY OF NEWPORT NEWS...THE WESTERN CITY
OF NORFOLK...THE CITY OF SUFFOLK AND THE CITY OF POQUOSON...

AT 350 PM EDT...HEAVY RAIN WAS LOCATED OVER NORFOLK NAS...OR NEAR
OLD DOMINION UNIVERSITY...MOVING NORTH AT 10 MPH.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS.

LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...LANGLEY AFB...HAMPTON UNIVERSITY...CHURCHLAND...
OLD DOMINION UNIVERSITY...NORFOLK...CHESAPEAKE...PORTSMOUTH...SUFFOLK...
NORTHAMPTON...FORT MONROE...BOWERS HILL...CRITTENDEN...DRIVER...BUCKROE
BEACH...GRAND VIEW...WESTERN BRANCH...NORFOLK NAS AND LANGLEY VIEW.

MOTORISTS SHOULD USE EXTRA CAUTION. BE PREPARED FOR RAPID CHANGES IN
WEATHER AND ROAD CONDITIONS. HEAVY RAIN COULD CAUSE PONDING OF WATER
ON ROADS...AND POSSIBLE MINOR FLOODING OF DITCHES AND POOR DRAINAGE
AREAS.

LAT...LON 3678 7660 3692 7653 3691 7652 3692 7650
      3695 7651 3695 7650 3694 7648 3696 7649
      3697 7650 3710 7644 3710 7640 3714 7641
      3722 7637 3720 7632 3715 7626 3707 7623
      3700 7626 3699 7625 3666 7639
TIME...MOT...LOC 1950Z 200DEG 9KT 3694 7634

JM
Special weather statement, May 30, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT MON MAY 30 2016

VAZ088-089-092-302115-
SUSSEX-SURRY-SOUTHAMPTON-
421 PM EDT MON MAY 30 2016

...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
SOUTHEASTERN SURRY...CENTRAL SOUTHAMPTON AND NORTHEASTERN SUSSEX
COUNTIES THROUGH 515 PM...

AT 419 PM EDT...RADAR INDICATED AN AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM DENDRON TO 6 MILES
NORTHWEST OF NEWSOMS. MOVEMENT WAS NORTHEAST AT 5 MPH.

ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE
SHOWERS AND STORMS.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...COURTLAND...WAKEFIELD...IVOR...DENDRON...ELBERON...CAPRON...BOOTH
FORK...BERLIN...LITTLETON...DORY...SEBRELL...VICKSVILLE...MANRY...BEACHLAND...
ELLIS FORK...RUNNYMEDE AND WORRELL.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3705 7710 3711 7674 3701 7683 3699 7685
      3698 7685 3666 7711 3664 7730
TIME...MOT...LOC 2019Z 226DEG 5KT 3702 7695 3670 7719

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:07 PM EDTSpecial Weather StatementAKQDinwiddie, City of Colonial Heights, City of Petersburg38 min
May 29, 8:37 PM EDTSpecial Weather StatementAKQEssex, Richmond38 min
May 29, 9:15 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland45 min
May 30, 12:23 AM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond, Westmoreland52 min
May 30, 8:40 AM EDTSpecial Weather StatementAKQGloucester, James City, Middlesex, City of Williamsburg50 min
May 30, 8:53 AM EDTSpecial Weather StatementAKQCity of Virginia Beach67 min
May 30, 9:35 AM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex55 min
May 30, 1:58 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth and 1 more62 min
May 30, 2:05 PM EDTSpecial Weather StatementAKQGreensville, Prince George, City of Emporia, City of Petersburg55 min
May 30, 3:15 PM EDTSpecial Weather StatementAKQBrunswick, Charles City, Dinwiddie, Greensville, Henrico, James City and 10 more60 min
May 30, 3:52 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson, City of Portsmouth38 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.